Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 167, NWS Lincoln, IL

August 13, 2010Fulton County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 13, 2010, 5:23 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2010, 5:23 PM CDT (22:23 UTC)
Expired
Aug 13, 2010, 6:30 PM CDT
In force
67 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2050 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:09 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 13, 2:09 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CDT FRI AUG 13 2010

.DISCUSSION...
ISSUED 141 PM CDT FRI AUG 13 2010

SEVERAL CHALLANGES THIS TIME AROUND INCLUDING POTENTIAL FOR
FLOODING IN THE NW TONIGHT...THE HEAT CONTINING TOMORROW AND WHICH
MODEL TO BELIEVE FOR NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
LARGE COMPLEX EVOLVING OVER IOWA AND NORTHERN MISSOURI IS EXPECTED
TO PUSH EAST INTO ILLINOIS LATE THIS AFTERNOON AND EVENING.
DYNAMICAL SUPPORT WILL MOVE OFF TO THE NORTHEAST...BUT SIGNIFICANT
RAINFALL RATES AND KILX ESTIMATED STORM CELL MOVEMENT OF 4 KTS
SUGGESTS THAT SOME LOCATIONS MAY SEE SEVERAL INCHES OF RAIN WHILE
OTHERS WILL LIKELY HAVE LESS THAN A HALF INCH OF RAIN. THE STORMS
SHOULD WEAKEN LATE TONIGHT AS THEY MOVE ACROSS CENTRAL ILLINOIS.

THE PAST WEEK HAS LEAD TO SOME PRETTY IMPRESSIVE RAINFALL AMOUNTS
NORTHWEST OF THE ILLINOIS RIVER. 3-HR FLASH FLOOG GUIDANCE HAS
FALLEN BELOW 1.5 INCHES ACROSS PORTIONS OF WEST CENTRAL ILLINOIS.
WHERE THE HEAVY RAINFALL LINES UP WITH AREAS OF SATURATED
CONDITIONS FLASH FLOODING APPEARS TO BE POSSIBLE. ISSUED A FLASH
FLOOD WATCH FOR NORTHWEST OF THE ILLINOIS RIVER AT 17Z FOR TONIGHT TO
COVER THIS THREAT.

IT APPEARS THAT BESIDES HEAVY RAINFALL AND FLOODING...STRONG WIND
WILL LIKELY BE THE MAIN THREAT FROM ANY STORMS THIS EVENING. AGAIN
THE FOCUS WILL BE MAINLY ACROSS THE WESTERN PORTION OF OUR
FORECAST AREA.

THE EVOLUTION OF THE SYSTEM TONIGHT WILL HEAVILY IMPACT THE
POTENTIAL FOR HEAT TOMORROW. IF THE COMPLEX HOLDS TOGETHER THROUGH
MUCH OF THE NIGHT...THE HEAT POTENTIAL WILL BE LESSENED FOR
SATURDAY. ATTM...WILL NOT MAKE ANY CHANGES TO HEAT WARNING AREA
ALLOWING THE NORTHERN COUNTIES TO EXPIRE AND CONTINUING THE
HEADLINE FOR HEAT INDEX VALUS NEAR 110 IN THE CENTRAL AND SOUTH.

A WEAK COLD FRONT IS PROGGED TO PUSH INTO THE STATE ON SATURDAY
WHICH MAY LEAD TO MORE SEASONABLE TEMPERATURES FOR EARLY NEXT WEEK
BUT AS IT MOVES THROUGH THE STATE SATURDAY AND SATURDAY NIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN. THE DYNAMICS WILL
CONTINUE TO PUSH AWAY FROM THE MIDWEST SO SHEAR WILL BE QUITE
LIMITED AND ORGANIZED CONVECTION IS NOT EXPECTED AT THIS TIME.

LONG TERM...SUNDAY THROUGH FRIDAY...
THERE REMAINS BIG DIFFERENCES BETWEEN THE GFS AND ITS ENSEMBLE AND
THE ECMWF AND ITS SUITE. THE PERSISTANCE OF THE EASTERN U.S.
RIDGE SUGGESTS THAT THE STRENGTH OF THE TROF ADVERTISED FOR THE
MIDWEST EARLY TO MIDDLE NEXT WEEK. THE ECMWF SEEMS TO BE MORE IN
LINE WITH CURRENT REGIME WITH A COLLAPSE TO ZONAL FLOW BEFORE THE
RIDGE BUILDING BACK IN FOR THE END OF THE WEEK. SENSIBLE WEATHER
IMPACTS SUGGEST THAT MEX AND HPC MAY BE TOO COOL AND TOO DRY. NOT
REALLY ENOUGH CONFIDENCE IN MESOSCALE OF A GLOBAL MODEL 5-7 DAYS
IN ADVANCE...SO FOR NOW WILL KEEP SLIGHT CHANCE IN FOR
TUESDAY/TUESDAY NIGHT WHICH SEEMS THE MOST LIKELY DAY OF PCPN.
OBVIOUSLY...THE LEVEL OF UNCERTAINTY IS ABOVE AVERAGE FOR NEXT
WEEK.

BARKER
&&

.AVIATION...
ISSUED 1230 PM CDT FRI AUG 13 2010

MAIN CONCERN WITH THIS TAF SET INVOLVES THUNDERSTORM CHANCES FROM
NOW THROUGH ABOUT 06Z. ELEVATED STORMS APPROACHING KPIA FROM THE
WEST...BUT HAVE BEEN MOVING VERY SLOWLY. AM NOT ENTIRELY SURE THEY
WILL REACH THE TERMINAL...SO WILL ONLY GO WITH VCTS. MAIN ACTIVITY
EXPECTED TO MOVE IN AROUND 23Z OR SO...THEN WEAKEN A BIT AS IT
MOVES EASTWARD. WILL INCLUDE TEMPO GROUPS AT THE WESTERN TERMINALS
FOR A FEW HOUR PERIOD...BUT KEEP VCTS AT KDEC/KCMI FOR NOW AS IT
IS UNSURE HOW WELL THIS WILL HOLD TOGETHER THAT FAR EAST.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT SATURDAY FOR ILZ042>057-
061>063-066>068-071>073.

EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
ILZ027>031-036>038-040-041.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR ILZ027>030-036-040.

&&
Hazardous weather outlook, Aug 13, 3:16 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI AUG 13 2010

ILZ027>030-036-040-141100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
316 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
7 AM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTHWEST OF THE ILLINOIS RIVER.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL PUSH ACROSS THE AREA THIS EVENING.
DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN IS
LIKELY...AND MAY CAUSE FLASH FLOODING...ESPECIALLY IN AREAS THAT
WERE HARD HIT WITH HEAVY RAIN EARLIER IN THE WEEK.

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY EARLY THIS
EVENING...UNTIL THE STORMS ARRIVE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY AND EARLY SATURDAY
EVENING...AS A COLD FRONT MOVES ACROSS THE THE AREA. SOME OF THE
STORMS MAY PRODUCE GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS
CURRENTLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING...BEGINNING
AROUND 5 PM.

ILZ031-037-038-041-141100-
MASON-MCLEAN-TAZEWELL-WOODFORD-
316 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL PUSH ACROSS THE AREA THIS EVENING.
DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN IS ALSO
POSSIBLE.

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY EARLY THIS
EVENING...UNTIL THE STORMS ARRIVE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY AND EARLY SATURDAY
EVENING...AS A COLD FRONT MOVES ACROSS THE THE AREA. SOME OF THE
STORMS MAY PRODUCE GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS
CURRENTLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING...MAINLY AFTER 7 PM.

ILZ042-043-047>053-141100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT-
316 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE LIKELY THROUGH EARLY
EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
EVENING. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME
SEVERE...WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE EXCESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO SATURDAY. HEAT
INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY DURING THE
AFTERNOON.

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED SATURDAY AND SATURDAY
EVENING...AS A COLD FRONT MOVES ACROSS THE THE AREA. SOME OF THE
STORMS MAY PRODUCE GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS
CURRENTLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY AFTER 6 PM.

ILZ044>046-054>057-061-141100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
316 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE LIKELY THROUGH EARLY
EVENING.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATER THIS
EVENING...THROUGH THE OVERNIGHT HOURS. AT THE PRESENT TIME...THE
SEVERE WEATHER THREAT IS EXPECTED TO REMAIN FURTHER WEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE EXCESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO SATURDAY. HEAT
INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
AND EARLY EVENING.

A COLD FRONT WILL MOVE ACROSS EAST CENTRAL ILLINOIS SATURDAY
AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND
SATURDAY NIGHT. WHILE SOME OF THE STORMS MAY PRODUCE GUSTY
WINDS...WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-141100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
316 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

HEAT INDEX VALUES OF 100 TO 110 DEGREES ARE LIKELY THROUGH EARLY
EVENING.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...MAINLY AFTER
MIDNIGHT. THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE EXCESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO SATURDAY. HEAT
INDEX VALUES OF AROUND 105 DEGREES ARE LIKELY DURING THE AFTERNOON
AND EARLY EVENING.

A COLD FRONT WILL MOVE ACROSS SOUTHEAST ILLINOIS SATURDAY
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE WITH
THIS FRONTAL PASSAGE. WHILE SOME OF THE STORMS MAY PRODUCE GUSTY
WINDS...WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Special weather statement, Aug 13, 4:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
455 PM CDT FRI AUG 13 2010

ILZ027-036-040-132300-
FULTON-KNOX-SCHUYLER-
455 PM CDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ALERT FOR FULTON...KNOX AND SCHUYLER COUNTIES
UNTIL 600 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ONEIDA TO ABINGDON
TO 5 MILES WEST OF AUGUSTA...MOVING SOUTHEAST AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 4029 9085 4028 9046 4115 9043 4114 8999
      4040 9000 4037 9005 4033 9006 4016 9023
      4016 9029 4013 9038 4002 9044 3998 9052
      3998 9060 4002 9062 4004 9069 4010 9071
      4011 9092 4028 9093
TIME...MOT...LOC 2155Z 319DEG 34KT 4108 9021 4071 9038
          4017 9100

BARKER
Local storm report, Aug 13, 5:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     KNOXVILLE               40.91N 90.29W
08/13/2010  M55 MPH          KNOX               IL   MESONET

&&

JANKOWSKI

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 11:48 AM CDTFlash Flood WatchILXFulton, Knox, Marshall, Peoria, Schuyler, Stark16 hr
Aug 13, 4:55 PM CDTSpecial Weather StatementILXFulton, Knox, Schuyler65 min
Aug 13, 5:09 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria, Stark66 min
Aug 13, 5:22 PM CDTAreal Flood AdvisoryILXSchuyler3 hr
Aug 13, 5:54 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell, Woodford51 min
Aug 13, 5:59 PM CDTSpecial Weather StatementILXCass, Mason, Menard61 min
Aug 13, 6:06 PM CDTSpecial Weather StatementILXMarshall39 min
Aug 13, 6:31 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Menard, Tazewell44 min
Aug 13, 6:37 PM CDTSevere Thunderstorm WarningILXMorgan, Scott53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.